Functional Analysis and Its Applications

, Volume 36, Issue 3, pp 172–181 | Cite as

Compatible Lie Brackets and Integrable Equations of the Principal Chiral Model Type

  • I. Z. Golubchik
  • V. V. Sokolov


We consider two classes of integrable nonlinear hyperbolic systems on Lie algebras. These systems generalize the principal chiral model. Each system is related to a pair of compatible Lie brackets and has a Lax representation, which is determined by the direct sum decomposition of the Lie algebra of Laurent series into the subalgebra of Taylor series and the complementary subalgebra corresponding to the pair. New examples of compatible Lie brackets are given.

compatible Lie brackets; principal chiral model; homogeneous subalgebras 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. V. Bolsinov, “Compatible Poisson brackets on Lie algebras and the completeness of families of functions in involution,” Izv. Akad. Nauk SSSR, Ser. Mat., 55, No.1, 69–89 (1991).Google Scholar
  2. 2.
    A. V. Bolsinov and A. V. Borisov, “Compatible Poisson brackets on Lie algebras,” Mat. Zametki, (2002).Google Scholar
  3. 3.
    I. Z. Golubchik and V. V. Sokolov, “Yet another kind of the classical Yang-Baxter equation,” Funkts. Anal. Prilozhen., 34, No.4, 75–78 (2000).Google Scholar
  4. 4.
    I. Z. Golubchik and V. V. Sokolov, “Generalized Heisenberg equations on Z-graded Lie algebras,” Teoret. Mat. Fiz., 120, No.2, 248–255 (1999).Google Scholar
  5. 5.
    I. Z. Golubchik and V. V. Sokolov, “Multicomponent generalization of the hierarchy of the Landau-Lifshitz equation,” Teoret. Mat. Fiz., 124, No.1, 62–71 (2000).Google Scholar
  6. 6.
    V. G. Drinfeld and V. V. Sokolov, “Lie algebras and equations of Korteweg-de Vries type,” J. Soviet Math., 30, 1985, pp. 1975–2035Google Scholar
  7. 7.
    Yu. A. Neretin, “An estimate for the number of parameters defining an n-dimensional algebra,” Izv. Akad. Nauk SSSR, Ser. Matem., 51, No.2. 306–318 (1987).Google Scholar
  8. 8.
    M. A. Semenov-Tian-Shansky, “What a classical r-matrix is,” Funkts. Anal. Prilozhen., 17, No.4, 17–33 (1983).Google Scholar
  9. 9.
    D. B. Fuchs, Cohomologies of Infinite-Dimensional Lie Algebras [in Russian], Nauka, Moscow, 1984.Google Scholar
  10. 10.
    I. V. Cherednik, “On the integrability of a two-dimensional non-symmetric chiral O(3)-field and its quantum counterpart,” Yadernaya Fizika, 33, 278–282 (1981).Google Scholar
  11. 11.
    L. A. Bordag and A. B. Yanovski, “Polynomial Lax pairs for the O(3) field equations and the Landau-Lifshitz equation,” J. Phys. A, 28, 4007–4013 (1995).Google Scholar
  12. 12.
    I. Z. Golubchik and V. V. Sokolov, “Generalized operator Yang-Baxter equations, integrable ODEs and nonassociative algebras, Nonlinear Math. Phys., 7, No.2, 1–14 (2000).Google Scholar
  13. 13.
    I. Ya. Dorfman, Dirac Structures and Integrability of Nonlinear Evolution Equations, John Wiley & Sons, Chichester, 1993.Google Scholar
  14. 14.
    Y. Kosmann-Schwarzbach and F. Magri, “Poisson-Nijenhuis structures,” Ann. Inst. H. Poincar´e, 53, No.1, 35–81 (1990).Google Scholar
  15. 15.
    S. Page and R. W. Richardson, “Stable subalgebras of Lie algebras and associative algebras,” Trans. Amer. Math. Soc., 127, 302–312 (1967).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • I. Z. Golubchik
  • V. V. Sokolov

There are no affiliations available

Personalised recommendations